Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 372, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 6:59 PM CDT for McIntosh County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 30, 2017, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:46 PM CDT | HAIL 0.75 | 3 Se Lake Eufaula State, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted.
027
WUUS54 KTSA 302359
SVRTSA
OKC091-010045-
/O.NEW.KTSA.SV.W.0372.170630T2359Z-170701T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
659 PM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern McIntosh County in southeastern Oklahoma...
* Until 745 PM CDT
* At 659 PM CDT, a severe thunderstorm was located 3 miles south of
Hoffman, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Checotah... Rentiesville...
Stidham... Lake Eufaula State Park...
Hitchita... Pierce...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 244 and
265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3538 9594 3538 9588 3539 9588 3546 9587
3547 9582 3554 9582 3553 9547 3529 9554
3536 9594
TIME...MOT...LOC 2359Z 277DEG 18KT 3544 9584
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
584
WWUS54 KTSA 010014
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
714 PM CDT FRI JUN 30 2017
OKC091-010045-
/O.CON.KTSA.SV.W.0372.000000T0000Z-170701T0045Z/
McIntosh OK-
714 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN MCINTOSH COUNTY...
At 714 PM CDT, a severe thunderstorm was located 4 miles north of
Stidham, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Checotah... Rentiesville...
Stidham... Lake Eufaula State Park...
Hitchita... Pierce...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 244 and
265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3538 9594 3538 9588 3539 9588 3546 9587
3547 9582 3554 9582 3553 9547 3529 9554
3536 9594
TIME...MOT...LOC 0014Z 278DEG 21KT 3542 9572
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 30, 6:46 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 646 PM CDT Fri Jun 30 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Storms continue to form along an old outflow boundary from northwest Arkansas through eastern and central Oklahoma. This initial round of storms will likely miss most of the TAF sites for the first part of the evening. Storm potential increases by mid evening into the early morning hours with highest chances south of Interstate 40, with multiple rounds of storms possible at KFSM/KMLC. There will again be a lull in activity on Saturday morning and afternoon. && .PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/ DISCUSSION... Main forecast concern this afternoon is the expected thunderstorm development, its evolution, and severe potential later this afternoon and evening. Ongoing thunderstorm activity early this afternoon in west central Arkansas continues to move toward the east into a region of lower instability and should pose only a marginal severe potential, at best, for the next hour or so. As far as late afternoon/evening development, both the synoptic cold front to the north and the outflow boundary farther south are potential foci. The atmosphere south of the outflow boundary exhibits considerably more overall instability, but mesoanalysis data indicate the axis of greatest destabilization over the past few hours extends roughly along I-44, between the two boundaries. Current thinking is that the outflow boundary will be the most likely location for initiation, a scenario that is reinforced by recent data from both the operational and the experimental HRRR. As such, the current plan is for this forecast to carry higher POPs in the vicinity of I-40 and south. However, given the aforementioned mesoanalysis data, will hedge POPs toward the higher side of guidance across northern portions of the forecast area. Large hail, damaging wind gusts, and localized heavy rain/flooding will be the severe weather threats, with the tornado threat looking to be very low. The overnight activity could linger into tomorrow afternoon, with additional thunderstorms possible across southeast Oklahoma and into west central Arkansas tomorrow afternoon. Better thunderstorm chances will return tomorrow night and into Sunday as another disturbance moves through the area. An upper level ridge will build into the region early next week, which will lead to a period of above normal temperatures. The ridge axis will be just far enough west that northwest flow aloft will remain near enough for low thunderstorm chances to continue through much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 70 89 / 50 20 30 40 FSM 72 87 72 91 / 80 30 30 40 MLC 70 86 72 91 / 80 40 40 30 BVO 63 87 66 88 / 30 10 20 40 FYV 65 85 67 85 / 70 20 30 40 BYV 65 84 66 85 / 70 20 20 40 MKO 70 85 71 88 / 80 30 30 40 MIO 65 86 66 87 / 40 10 20 40 F10 70 84 70 90 / 80 30 40 40 HHW 73 87 72 91 / 70 50 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 AVIATION...06 CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Jun 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Jun 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 6 PM. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...This evening. DISCUSSION... Thunderstorms across southwest Oklahoma late this afternoon will continue to expand in coverage as they track east. Additional thunderstorms are expected to develop across parts of eastern Oklahoma and northwest Arkansas...mainly along and south of Interstate 40. This activity will eventually develop into a complex of storms and track across a large portion of southeast Oklahoma and west central Arkansas during the evening hours. Damaging winds and localized large hail appear to be primary risks through late evening. Additionally locally heavy rainfall is possible. Areas that received heavy rainfall from the overnight storms may also experience localized flooding with any additional heavy rains. The severe weather potential will decease during the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm may be ongoing early Saturday primarily south of Interstate 40 with dry conditions then prevailing from late morning through late afternoon. Thunderstorm chances will then return late Saturday afternoon and continue into Sunday though widespread coverage is not likely. An unsettled pattern will remain in place through much of next week with daily thunderstorm chances across much of the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 30, 1:26 PM CDT, 5 hours 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 126 PM CDT FRI JUN 30 2017 ARZ019-020-301915- Franklin AR-Crawford AR- 126 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND CENTRAL CRAWFORD COUNTIES UNTIL 215 PM CDT... At 126 PM CDT, strong thunderstorms were located along a line extending from 3 miles east of Cedarville to 3 miles northwest of Woodland. Movement was east at 40 mph. Nickel size hail and winds around 40 mph will be possible with these storms. Locations in or near the path include... Van Buren... Ozark... Cedarville... Mountainburg... Alma... Mulberry... Dyer... Altus... Denning... Chester... Rudy... Wiederkehr Village... Cass... Lee Creek... Lake Fort Smith... Figure Five... Fern... Concord... Jethro... Turners Bend... This includes the following highways, Interstate 40 in Arkansas between mile markers 4 and 6, and between mile markers 8 and 42. Interstate 49 between mile markers 22 and 35. LAT...LON 3543 9371 3546 9436 3569 9438 3571 9370 TIME...MOT...LOC 1826Z 287DEG 35KT 3558 9430 3557 9355
Special weather statement, Jun 30, 2:26 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT FRI JUN 30 2017
ARZ020-302015-
Franklin AR-
226 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 315
PM CDT...
At 225 PM CDT, a strong thunderstorm was located over Ozark, moving
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Etna... Alix...
Cecil... Meg...
This includes Interstate 40 in Arkansas between mile markers 34 and
42.
LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
3542 9380 3531 9381 3532 9389 3546 9403
3556 9377 3554 9370
TIME...MOT...LOC 1925Z 279DEG 30KT 3547 9382Special weather statement, Jun 30, 5:21 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Tulsa OK 521 PM CDT FRI JUN 30 2017 OKZ066-070-071-302300- Muskogee OK-Okmulgee OK-McIntosh OK- 521 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH... NORTHWESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, a strong thunderstorm was located over Grayson, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Morris... Dewar... Schulter... Boynton... Grayson... Council Hill... Rentiesville... Hoffman... Wainwright... Hitchita... Jamesville... Eram... This includes Interstate 40 in Oklahoma between mile markers 241 and 256. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 1100 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3540 9592 3556 9601 3576 9564 3549 9548 TIME...MOT...LOC 2220Z 245DEG 17KT 3552 9588
Special weather statement, Jun 30, 5:45 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 545 PM CDT FRI JUN 30 2017 OKZ070-071-302330- Muskogee OK-McIntosh OK- 545 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM CDT... At 545 PM CDT, a strong thunderstorm was located over Oktaha, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Oktaha... Rentiesville... Keefeton... Wainwright... Summit... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 1100 PM CDT for southeastern and east central Oklahoma. LAT...LON 3547 9551 3563 9560 3578 9529 3554 9515 TIME...MOT...LOC 2245Z 245DEG 17KT 3559 9547
Special weather statement, Jun 30, 6:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
637 PM CDT FRI JUN 30 2017
OKZ066-071-010015-
Okmulgee OK-McIntosh OK-
637 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES UNTIL 715 PM CDT...
At 637 PM CDT, a strong thunderstorm was located near Schulter,
moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Henryetta... Dewar...
Schulter... Grayson...
Hoffman... Stidham...
Hitchita... Bryant...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 233 and
255.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3557 9607 3559 9571 3555 9571 3555 9566
3533 9569 3539 9608
TIME...MOT...LOC 2337Z 273DEG 19KT 3548 9599The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 63 min |
| Jun 30, 3:14 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 46 min |
| Jun 30, 3:38 AM CDT | Special Weather Statement | TSA | Nowata, Rogers, Washington | 52 min |
| Jun 30, 4:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 41 min |
| Jun 30, 4:24 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 66 min |
| Jun 30, 5:20 AM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Jun 30, 5:47 AM CDT | Special Weather Statement | TSA | Adair | 28 min |
| Jun 30, 6:07 AM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Jun 30, 6:44 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Jun 30, 9:38 AM CDT | Areal Flood Advisory | TSA | Sequoyah | 3 hr |
| Jun 30, 12:34 PM CDT | Areal Flood Advisory | TSA | Sequoyah | 4 hr |
| Jun 30, 5:21 PM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Jun 30, 5:45 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Jun 30, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 52 min |
| Jun 30, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 41 min |
| Jun 30, 6:37 PM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.